Check out Dr. Neal Barnard's books. He recommends a low fat, low glycemic index, vegan diet. I don't think you need to go as far as he promotes. I have had great results with a low fat, mostly vegetarian diet.
Hi. I also have PCOS and therefore have some level of insulin resistance. I find it quite difficult as well, but I did manage to slowly lose about 40 pounds and have kept it off for the last 7 years. It is tough. Like Becky said, I eat at the low end of my carbs and try to eat higher protein,although nowhere near the high end of my range, that is very high and I'm a vegetarian. I do always make sure to eat at least 60-65grams per day. I also exercise everyday and try to eat at the lower end of my calorie range. Good luck!! You can do it, just stick to it!
I also encourage you to work closely with your doctor or even see a specialist. While those with insulin resistance find it harder to lose weight, it can be achieved. It may also be beneficial to work with a Registered Dietitian. For now, you may want to stay in the lower end of your SP carb range and the middle to upper end of your SP fat and protein ranges.
Fitness Minutes: (69,744)
1,330 8/9/10 12:44 P
I am also insulin resistant - have had PCOS (or metabolic syndrome as they call it now) all my life. Not sure how helpful I can be though. I've had both metformin and avandia prescribed for me but I hate pills so never took them. Had to have fertility treatments to conceive and on and on. Metabolic Syndrome sucks!
But, while it may be harder for us to lose the weight - it can and will happen with sustained effort. It's taken me two years to lose 81 lbs. Keeping to healthy eating, cutting WAY back on sugars, and incorporating consistent exercise (I walk 12,000 steps a day) has been my plan. Just keep at it - sometimes the weight is stubborn, and the ramifications of insulin resistence sure don't help our efforts, but the scale will move if we just keep on keeping on. All my best wishes to you - it's hard not to get frustrated, but keep the faith and you will see results :)
Fitness Minutes: (18,599)
257 8/9/10 12:37 P
Have you discussed the issue with your doctor? I know that many antidepressants have weight gain as a known side effect ( worked in mental health for over 18 years) and some can make losing weight difficult. Most of the older meds are more toxic to your system in that way but some of the new ones can be downright scary too. I really would suggest discussing this with both your mental health provider and your primary care doc. In no way do I advocate not treating your depression to lose the pounds but your doctors may be able to work together and find a good balance of medication and dosage that won't hamper your weight loss goals.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.